rss
BMJ Case Reports 2011; doi:10.1136/bcr.06.2011.4330
  • Unusual association of diseases/symptoms

An unusual case of DRESS syndrome due to leflunomide

  1. Sudhir Kumar Verma1
  1. 1Department of Internal medicine, CSM Medical University, Lucknow, Uttar Pradesh, India
  2. 2Department of Pulmonary medicine, CSM Medical University, Lucknow, Uttar Pradesh, India
  1. Correspondence to Professor Arvind Kumar Vaish, vaish12{at}rediffmail.com

Summary

The DRESS (drug rash, eosinophilia and systemic symptoms) syndrome, is a type of drug hypersensitivity syndrome, is a severe idiosyncratic reaction to several drugs, mainly antiepileptics and antibiotics, which can occasionally produce acute hepatic failure. In this article, the authors report a case of DRESS syndrome with severe exfoliative dermatitis with acute hepatitis associated with intake of leflunomide. Rapid diagnosis with withdrawal of offending agent is crucial for survival of these cases.

Footnotes

  • Competing interests None.

  • Patient consent Obtained.

Register for free content

The full text of all Editor's Choice articles and summaries of every article are free without registration

The full text of Images in ... articles are free to registered users

Only fellows can access the full text of case reports (apart from Editor's Choice) - become a fellow today, or encourage your institution to, so that together we can grow and develop this resource

Don't forget to sign up for content alerts so you keep up to date with all the case reports as they are published, and let us know what you think by commenting on the Editor's blog

Navigate This Article